Texas, 2008Damaging Winds in Texas, August 29, 2008
August 29, 2008 · NWS FWD · 2 events in 2 counties and zones
Storms developed along outflow boundaries from thunderstorms across Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed along outflow boundaries from thunderstorms across Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 29, 10:49 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 29, 10:49 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1149 AM CDT FRI AUG 29 2008
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD AS HIGH
PRESSURE REMAINS OVER NORTH TEXAS. AFTERNOON SHOWERS AND TSTORMS
ARE EXPECTED TODAY AND AGAIN TOMORROW. HAVE INDICATED THIS WITH A
CB GROUP INSTEAD OF TSRA AS ACTIVITY WILL BE SCATTERED IN NATURE
AND HARD TO PINPOINT. LIGHT 5-10 KT WINDS WILL BE ESE DURING THE
DAY AND EVEN LIGHTER AND ENE OVERNIGHT. SH/13
&&
.UPDATE...
A MOIST AND UNSTABLE ATMOSPHERE REMAINS OVER NORTH TEXAS THIS
MORNING AS PER THE 12Z FWD SOUNDING. 11 AM TEMPERATURES ARE NEAR OR
JUST BELOW CONVECTIVE TEMPS SO EXPECT SHOWERS AND SOME THUNDERSTORMS
TO DEVELOP OVER THE NEXT COUPLE OF HOURS. THERE IS NO REAL FOCUSING
MECHANISM AT THE SURFACE OR ALOFT SO ACTIVITY WILL BE VERY SCATTERED.
THE CURRENT FORECAST PACKAGE IS ON TRACK. WILL ONLY MAKE SOME MINOR
MODIFICATIONS TO THE HOURLY GRIDS.
&&
.PREV DISCUSSION... /ISSUED 225 AM CDT FRI AUG 29 2008/
THIS MORNING WILL MAKE LITTLE SOUTHWARD PROGRESS THROUGH THE REST
OF THE DAY. IT SHOULD HELP FOCUS THUNDERSTORM DEVELOPMENT ACROSS
PARTS OF OKLAHOMA AND ARKANSAS BY THIS AFTERNOON. ISOLATED
THUNDERSTORM DEVELOPMENT IS EXPECTED AS FAR SOUTH AS OUR NORTHERN
COUNTIES. ANY ORGANIZED CLUSTERS OF THUNDERSTORMS THAT DEVELOP IN
OKLAHOMA MAY SUSTAIN NEW DEVELOPMENT FARTHER SOUTH ALONG OUTFLOWS.
MID LEVEL WEAKNESS PERSISTS OVER THE BIG BEND REGION WITH
ADDITIONAL THUNDERSTORMS DEVELOPING IN THAT AREA. NORTH TEXAS
WILL BE IN BETWEEN BOTH AREAS...BUT ISOLATED THUNDERSTORMS ARE
EXPECTED ACROSS THE AREA. FORECAST SOUNDINGS ACROSS NORTH TEXAS
ONCE AGAIN EXHIBIT INVERTED-V PROFILE THIS AFTERNOON INDICATIVE OF
HIGHER BASED TSTORMS CAPABLE OF PRODUCING STRONG DOWNBURST WINDS.
UPPER PATTERN BECOMES MORE AMPLIFIED OVER THE WEEKEND WITH
CONTINUED ISOLATED THUNDERSTORMS INTO SATURDAY. MEDIUM RANGE
GUIDANCE CONTINUES ITS VARYING SOLUTIONS FOR GUSTAV AND HANNA
THROUGH NEXT WEEK...BUT CONSENSUS IS STILL CLUSTERED ON THE
CENTRAL LOUISIANA COAST ON TUESDAY FOR GUSTAV. HAVE MADE SOME
ADJUSTMENTS UPWARD IN POPS FOR TUESDAY NIGHT THROUGH WEDNESDAY
ESPECIALLY OVER THE EAST. STILL TOO EARLY TO PIN DOWN SPECIFICS ON
RAINFALL AND TEMPS BUT WILL CONTINUE TO REFINE FORECAST DURING
THAT TIMEFRAME.
OTHERWISE...TEMPS CONTINUE TO BE NEAR OR SLIGHTLY ABOVE NORMAL
THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 98 78 97 77 96 / 20 20 20 10 10
WACO, TX 96 74 95 74 95 / 20 20 20 10 10
PARIS, TX 95 73 92 72 92 / 20 20 20 10 10
DENTON, TX 97 74 95 74 94 / 20 20 20 10 10
MCKINNEY, TX 96 73 94 72 93 / 20 20 20 10 10
DALLAS, TX 97 78 96 76 95 / 20 20 20 10 10
TERRELL, TX 97 73 94 74 94 / 20 20 20 10 10
CORSICANA, TX 95 73 94 73 93 / 20 20 20 10 10
TEMPLE, TX 95 72 94 72 94 / 20 20 20 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
13/79
Hazardous weather outlook, Aug 29, 12:46 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
146 PM CDT FRI AUG 29 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
146 PM CDT FRI AUG 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING ACROSS NORTH TEXAS. DANGEROUS CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY RAIN...AND GUSTY WINDS WILL BE POSSIBLE WITH ANY
STORM. THUNDERSTORM ACTIVITY SHOULD DECREASE AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY AND
AGAIN TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
13
In the hours before
Special weather statement, Aug 29, 1:03 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT FRI AUG 29 2008
TXZ134-291930-
ELLIS TX-
203 PM CDT FRI AUG 29 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
ELLIS COUNTY
AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS DEVELOPING ACROSS ELLIS COUNTY WITH
THE STRONGEST JUST NORTH OF ENNIS. MOST OF THE STORMS ARE MOVING
WEST AT 8 MPH...WHILE SOME ARE NEARLY STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ALMA...BARDWELL...ENNIS...
ITALY...MAYPEARL...MIDLOTHIAN...OAK LEAF...PALMER...RED OAK AND
WAXAHACHIE.
VERY HEAVY RAINFALL...ISOLATED PEA-SIZED HAIL AND WIND GUSTS TO 50
MPH CAN BE EXPECTED FROM SOME OF THESE STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3233 9641 3208 9693 3228 9707 3255 9708
3252 9652 3238 9644 3236 9645 3234 9643
3234 9642
TIME...MOT...LOC 1903Z 090DEG 7KT 3238 9661Thunderstorm Wind, Dallas
- When
- August 29, 1:05 PM CST
- Where
- Dallas County, 3.5 mi WNW of University Park
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.889, -96.826
A 64 MPH wind gust was measured by an ASOS at Dallas Love Field.
Thunderstorm Wind, Coryell
- When
- August 29, 10:00 PM CST to 10:05 PM CST
- Where
- Coryell County, Gatesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 31.430, -97.750
Several trees along with a high school scoreboard were blown down. Several trees fell across roadways.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, August 29, 20082 injured · $77,000 · 61 kt wind · 9 events
- Damaging Wind in Arizona, August 29, 2008$150,000 · 52 kt wind · 1 event
- Flash Flooding in New Mexico, August 29, 20081 injured · $79,000 · 3 events
- Damaging Wind in Arizona, August 29, 2008$100,000 · 52 kt wind · 1 event
- Damaging Wind in Texas, August 29, 2008$20,000 · 56 kt wind · 1 event
- Hail and Damaging Wind in Kansas, August 29 to 30, 20081.5 in hail · 13 events
- Hail and Damaging Winds in Kentucky, August 29, 2008$13,000 · 50 kt wind · 3 events
- Hail in Colorado, August 29, 20081 in hail · 6 events
- Flash Flooding in Texas, August 29, 20085 events
- Hail and Damaging Winds in Arkansas, August 29, 2008$8,000 · 50 kt wind · 5 events
- Flash Flood and Hail in Kansas, August 29, 2008$200 · 0.88 in hail · 4 events
- Damaging Winds in Georgia, August 29, 2008$2,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131846, 134036.